Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 171, NWS Dodge City, KS

June 16, 20136 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2013, 10:55 PM CDT for 6 counties in Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 10:55 PM CDT (03:55 UTC)
Expired
Jun 17, 2013, 12:00 AM CDT
In force
65 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS

The radar

The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 11:05 PM CDTTSTM WND GST 65Trousdale, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS53 KDDC 170355
SVRDDC
KSC007-033-047-097-151-185-170500-
/O.NEW.KDDC.SV.W.0171.130617T0355Z-130617T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1050 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BELPRE TO WELLSFORD TO 5 MILES SOUTHEAST OF WILMORE
  TO 6 MILES SOUTHEAST OF BUTTERMILK...AND MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CROFT...HOPEWELL...CULLISON...MACKSVILLE...SUN CITY...BYERS...
  COATS...DILLWYN...LAKE CITY...AETNA...PRATT...IUKA...ST. JOHN...
  SAWYER...CAIRO...PRESTON...ISABEL...STAFFORD...MEDICINE LODGE AND
  NEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3702 9950 3764 9936 3798 9941 3801 9846
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0355Z 272DEG 31KT 3797 9908 3764 9898
          3729 9909 3704 9925

HAIL...0.75IN
WIND...70MPH

$$

KRUSE
4 follow-up statements
723 
WWUS53 KDDC 170414
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1114 PM CDT SUN JUN 16 2013

KSC007-033-047-097-151-185-170500-
/O.CON.KDDC.SV.W.0171.000000T0000Z-130617T0500Z/
STAFFORD KS-PRATT KS-KIOWA KS-BARBER KS-COMANCHE KS-EDWARDS KS-
1114 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
EDWARDS...EASTERN COMANCHE...BARBER...EASTERN KIOWA...PRATT AND
SOUTHERN STAFFORD COUNTIES UNTIL MIDNIGHT CDT...

AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DILLWYN TO PRATT TO LAKE CITY TO AETNA...AND MOVING
EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SAWYER...CAIRO...PRESTON...STAFFORD...ISABEL...MEDICINE LODGE...
NEOLA...ZENITH...SHARON...KIOWA AND HAZELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3702 9928 3755 9913 3799 9912 3801 9846
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0414Z 272DEG 31KT 3795 9881 3767 9871
          3730 9880 3703 9894

HAIL...0.75IN
WIND...70MPH

$$

KRUSE
118 
WWUS53 KDDC 170426
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1126 PM CDT SUN JUN 16 2013

KSC047-097-170436-
/O.CAN.KDDC.SV.W.0171.000000T0000Z-130617T0500Z/
KIOWA KS-EDWARDS KS-
1126 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS AND
EASTERN KIOWA COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3702 9928 3738 9896 3797 9899 3801 9846
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0426Z 272DEG 31KT 3795 9868 3763 9853
          3731 9859 3703 9881

$$

KSC007-033-151-185-170500-
/O.CON.KDDC.SV.W.0171.000000T0000Z-130617T0500Z/
STAFFORD KS-PRATT KS-BARBER KS-COMANCHE KS-
1126 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
COMANCHE...BARBER...PRATT AND SOUTHERN STAFFORD COUNTIES UNTIL
MIDNIGHT CDT...

AT 1123 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. JOHN TO CAIRO TO MEDICINE LODGE TO 8 MILES
SOUTHEAST OF AETNA...AND MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PRESTON...MEDICINE LODGE...STAFFORD...NEOLA...ZENITH...SHARON...KIOWA
AND HAZELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3702 9928 3738 9896 3797 9899 3801 9846
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0426Z 272DEG 31KT 3795 9868 3763 9853
          3731 9859 3703 9881

HAIL...0.75IN
WIND...70MPH

$$

KRUSE
453 
WWUS53 KDDC 170444
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 PM CDT SUN JUN 16 2013

KSC033-185-170454-
/O.CAN.KDDC.SV.W.0171.000000T0000Z-130617T0500Z/
STAFFORD KS-COMANCHE KS-
1144 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COMANCHE AND
SOUTHERN STAFFORD COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS  
THE WARNED AREA.

LAT...LON 3702 9889 3747 9876 3782 9882 3781 9849
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0444Z 272DEG 31KT 3779 9845 3761 9844
          3730 9840 3702 9862

$$

KSC007-151-170500-
/O.CON.KDDC.SV.W.0171.000000T0000Z-130617T0500Z/
PRATT KS-BARBER KS-
1144 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARBER AND
EASTERN PRATT COUNTIES UNTIL MIDNIGHT CDT...

AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TURON TO CUNNINGHAM TO SHARON TO HARDTNER...AND MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHARON...KIOWA AND HAZELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3702 9889 3747 9876 3782 9882 3781 9849
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0444Z 272DEG 31KT 3779 9845 3761 9844
          3730 9840 3702 9862

HAIL...0.75IN
WIND...60MPH

$$

KRUSE
933 
WWUS53 KDDC 170450
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1150 PM CDT SUN JUN 16 2013

KSC007-151-170501-
/O.EXP.KDDC.SV.W.0171.000000T0000Z-130617T0500Z/
PRATT KS-BARBER KS-
1150 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR BARBER AND EASTERN PRATT
COUNTIES WILL EXPIRE AT MIDNIGHT CDT/1100 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3702 9889 3747 9876 3782 9882 3781 9849
      3764 9848 3760 9846 3739 9846 3738 9834
      3701 9834
TIME...MOT...LOC 0451Z 272DEG 31KT 3779 9837 3761 9836
          3730 9832 3702 9855

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:12 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 16, 6:12 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT SUN JUN 16 2013

...UPDATE TO AVIATION...

.SYNOPSIS...
ISSUED AT 337 PM CDT SUN JUN 16 2013

THE 12Z UPPER AIR CHARTS FEATURED UPPER LEVEL TROUGHS OVER
EASTERN CANADA AND ALONG THE WEST COAST, WITH A FLAT RIDGE
OVER THE ROCKIES. THE HIGH PLAINS REGION WAS IN THE RIGHT ENTRANCE
REGION OF AN UPPER MIDWEST JET STREAK AND LEFT EXIT REGION OF
A SOUTHERN ROCKIES JET STREAK. THIS IS A CLASSIC MCS PATTERN FOR
WESTERN KANSAS IN JUNE SINCE MID LEVEL CAPPING TENDS TO BE WEAK.
ALSO, MID LEVEL FLOW ACROSS THE ROCKIES TENDS TO PROMOTE DAILY
LEESIDE TROUGHING WITH RESULTANT LOW LEVEL MOISTURE TRANSPORT INTO
THE PLAINS AND AIRMASS RECOVERY. THE AIRMASS OVER SOUTHWEST KANSAS
HAS BEEN STABILIZED BY LAST NIGHT'S MCS, WITH AN EFFECTIVE FRONTAL
BOUNDARY NOW POSITIONED FROM THE TEXAS PANHANDLE INTO CENTRAL
OKLAHOMA. HOWEVER, A CUMULUS FIELD WAS ALREADY FESTERING IN AN
AREA OF LOW LEVEL CONVERGENCE IN NORTHWEST KANSAS AS OF 3 PM
AND OTHER AREAS OF CONVECTION WERE ALREADY IN EXISTENCE FROM
COLORADO NORTHEASTWARD INTO WESTERN SOUTH DAKOTA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 337 PM CDT SUN JUN 16 2013

SEVERAL AREAS OF CONVECTION WILL DEVELOP OR CONTINUE TO DEVELOP
THIS EVENING. ONE OF THESE WAS OVER NORTHERN NEBRASKA, ANOTHER OVER
SOUTHWEST NEBRASKA, ANOTHER OVER NORTHEAST COLORADO AND YET ANOTHER
OVER NORTHWEST KANSAS. THE AREA OF CUMULUS CLOUDS OVER NORTHWEST
KANSAS WILL LIKELY GROW INTO STORMS AND AFFECT WESTERN KANSAS FIRST,
WITH A FEW SEVERE STORMS WITH HAIL TO QUARTER SIZE AND DAMAGING
WINDS. THEN LATER THIS EVENING AND OVERNIGHT, THE OTHER AREAS OF
CONVECTION WILL MOVE SOUTH/SOUTHEAST AND AFFECT SOUTHWEST AND
CENTRAL KANSAS. LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE
STRONGER AND SLOW MOVING STORM CELLS OR WHERE MULTIPLE STORMS
TRACK. LOWS TONIGHT SHOULD REACH AT LEAST AS LOW AS LAST NIGHT'S LOWS
AND PERHAPS A DEGREE OR TWO COOLER GIVEN ALL OF THE EXPECTED
OUTFLOW, WITH LOWS MAINLY BETWEEN 59 AND 63F. MONDAY WILL BE
ANOTHER DAY OF AIRMASS RECOVERY AS WE GET READY FOR THE NEXT ROUND
OF MCS ACTIVITY. WITH SOME SUNSHINE, AFTERNOON TEMPERATURES SHOULD
REACH INTO THE MID TO HIGH 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 353 PM CDT SUN JUN 16 2013

MEDIUM RANGE MODELS INDICATE A GENERAL WESTERLY FLOW ALOFT
PREVAILING ACROSS THE WESTERN HIGH PLAINS EARLY IN THE PERIOD.
A SERIES OF H5 VORT MAXES WILL CONTINUE TO EJECT EASTWARD OUT
OF THE ROCKIES INTO THE WESTERN HIGH PLAINS WHILE AN UPPER LEVEL
JET IS PROJECTED TO STREAM EAST ACROSS THE FOUR CORNERS REGION
INTO THE HIGH PLAINS OF COLORADO AND KANSAS. MEANWHILE, A
DEVELOPING SOUTHEASTERLY UPSLOPE FLOW WILL ADVECT MOISTURE INTO
CENTRAL AND MUCH OF SOUTHWEST KANSAS EARLY IN THE PERIOD.
THE INCREASING MOISTURE COMBINED WITH FAVORABLE UPPER LEVEL
DYNAMICS WILL LEAD TO LIKELY THUNDERSTORM DEVELOPMENT LEE OF
THE ROCKIES DURING THE AFTERNOON HOURS TUESDAY AND WEDNESDAY WITH
STORMS POTENTIALLY DRIFTING INTO PORTIONS OF WESTERN KANSAS INTO
THE EVENING HOURS BOTH DAYS. RIDGING ALOFT IS EXPECTED TO BUILD
ACROSS THE SOUTH PLAINS NORTHWARD INTO WESTERN KANSAS THURSDAY
BRINGING DRIER CONDITIONS TO THE REGION THROUGH THE REMAINDER
OF THE WEEK.

TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TUESDAY DUE TO THE
DELAYED RETURN OF WARMER AIR NORTHWARD INTO WESTERN KANSAS AS
SURFACE HIGH PRESSURE MIGRATES FROM THE NORTHERN PLAINS INTO THE
GREAT LAKES REGION. THE GEM, GFS, AND ECMWF SHOW H85 TEMPERATURES
RANGING FROM THE MID TO UPPER TEENS(C) ACROSS CENTRAL KANSAS TO NEAR
20C ALONG THE COLORADO BORDER. LOOK FOR HIGHS PRIMARILY IN THE
80S(F) TUESDAY AFTERNOON. A WARMING TREND WILL THEN ENSUE WEDNESDAY
WITH HIGHS IN THE MID AND UPPER 80S(F) ACROSS CENTRAL KANSAS TO THE
90S(F) IN EXTREME SOUTHWEST KANSAS. MORE WIDESPREAD 90S(F) TO NEAR
100F ARE THEN EXPECTED THROUGH THE END OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 600 PM CDT SUN JUN 16 2013

SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN COLORADO ARE
EXPECTED TO DRIFT SLOWLY EASTWARD INTO AND ACROSS WESTERN KANSAS
LATE THIS EVENING, POTENTIALLY AFFECTING ALL TAF SITES. MVFR/IFR
CONDITIONS ARE POSSIBLE IN THE VICINITY OF ALL TAF SITES IN
ASSOCIATION WITH ANY STORMS. OTHERWISE, VFR CONDITIONS WILL
CONTINUE THROUGH LATE THIS EVENING. AREAS OF LOW LEVEL STRATUS
ARE EXPECTED TO DEVELOP BY EARLY MONDAY MORNING RESULTING IN
PERIODS OF POSSIBLE MVFR CIGS TOWARD DAYBREAK. OTHERWISE, EXPECT
PREVAILING VFR CONDITIONS BY MID TO LATE MONDAY MORNING. AS FOR
WINDS, A NEAR STATIONARY FRONTAL BOUNDARY STRETCHING FROM
NORTHEASTERN COLORADO SOUTHEAST INTO CENTRAL KANSAS WILL BEGIN
TO DROP SLOWLY SOUTHWARD ACROSS WESTERN KANSAS TONIGHT. AS A
RESULT, LIGHT AND VARIABLE WINDS ARE LIKELY TO CONTINUE OVERNIGHT.
SOUTHEASTERLY WINDS OF 5 TO 15KT ARE EXPECTED TO DEVELOP MONDAY
AS A LEE SIDE TROUGH OF LOW PRESSURE REDEVELOPS ACROSS EASTERN
COLORADO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  87  62  83 /  70  10  30  30
GCK  62  87  62  82 /  70  10  40  30
EHA  64  87  62  82 /  50  10  40  40
LBL  64  88  63  82 /  60  10  40  30
HYS  62  86  62  82 /  50  10  30  30
P28  65  86  64  84 /  70  20  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FINCH
LONG TERM...JJOHNSON
AVIATION...JJOHNSON
Hazardous weather outlook, Jun 16, 5:28 AM CDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
528 AM CDT SUN JUN 16 2013

KSZ030-031-043>046-061>066-074>081-084>090-171030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
528 AM CDT SUN JUN 16 2013 /428 AM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO THIS EVENING ACROSS AREAS EAST OF HIGHWAY 183.
THESE STORMS ARE THEN EXPECTED TO FORM IN TO A MCS OVERNIGHT AND
SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA. THE MAIN
CONCERNS WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF
GOLFBALLS AND WIND GUSTS UP TO 70 MPH. AN ISOLATED TORNADO MAY
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL EXIST FROM MONDAY INTO
WEDNESDAY NIGHT. A FEW STORMS MAY BECOME SEVERE ACROSS FAR WESTERN
KANSAS MONDAY AND TUESDAY NIGHT. THE MAIN CONCERNS WILL BE LARGE
HAIL AND DAMAGING WINDS. IT IS TOO EARLY TO TELL IF ANY STORMS
WILL BE SEVERE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

42

In the hours before

Local storm report, Jun 16, 9:49 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
949 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     3 W DODGE CITY          37.76N 100.07W
06/16/2013  E60 MPH          FORD               KS   NWS EMPLOYEE

&&

JFINCH
Local storm report, Jun 16, 9:52 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     N KISMET                37.21N 100.70W
06/16/2013  M73 MPH          SEWARD             KS   MESONET

            73 MPH WIND WAS MEASURED FROM KSN PINPOINT WEATHER SITE.

&&

JFINCH
Local storm report, Jun 16, 9:54 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
954 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     LIBERAL                 37.04N 100.94W
06/16/2013  M65 MPH          SEWARD             KS   LAW ENFORCEMENT

&&

JFINCH
Local storm report, Jun 16, 9:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
959 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     3 ENE DODGE CITY        37.77N 99.97W
06/16/2013  M69 MPH          FORD               KS   ASOS

&&

LEE
Local storm report, Jun 16, 10:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1033 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     5 N DODGE CITY          37.83N 100.01W
06/16/2013  E70 MPH          FORD               KS   PUBLIC

&&

JRJ
Local storm report, Jun 16, 10:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     9 SE MEADE              37.18N 100.23W
06/16/2013  M67 MPH          MEADE              KS   MESONET

&&

JRJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:26 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny64 min
Jun 16, 7:55 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton65 min
Jun 16, 8:05 PM CDTSevere Thunderstorm WarningDDCKearny25 min
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell56 min
Jun 16, 8:31 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens59 min
Jun 16, 8:46 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens44 min
Jun 16, 9:04 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman56 min
Jun 16, 9:15 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward60 min
Jun 16, 9:40 PM CDTSevere Thunderstorm WarningDDCClark, Meade65 min
Jun 16, 9:54 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee66 min
Jun 16, 10:22 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa38 min
Jun 16, 10:28 PM CDTSevere Thunderstorm WarningDDCEllis47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.